MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM CANN VAL SCREW OPTILINK(TM)/55MM; CERCLAGE, FIXATION

SYNTHES GMBH 5.0MM CANN VAL SCREW OPTILINK(TM)/55MM; CERCLAGE, FIXATION
Catalog Number 42.231.655
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on an unknown date the va cann-lock-scrø5.0 optilink techn l65 arrived in the correct packaging, but inside was an incorrect screw size.Due to the packaging being correct, it was opened and then discovered to be the wrong size screw inside.It is unknown if there were patient and procedure involvement.This report is for one (1) 5.0mm cann val screw optilink(tm)/55mm this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: photo investigation: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device image.Visual analysis of the photo revealed that the 5.0mm cann val screw optilink(tm)/55mm had no signs of issue.Photo partially shows a screw in a clear pouch bag labeled for a 42.231.665 screw.However, as the device is not clearly visible, a packaging defect cannot be confirmed.H3, h6: a product investigation was conducted.The screw was returned to depuy synthes for evaluation but the packaging was not returned.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that device returned was product code 42.231.655, lot 132p018 which is different than the product code and lot, 42.231.665, lot 3266p86, seen on the label in the photo provided at the time the complaint was reported.The only portion of the screw visible in the photo was the silver tip.As the tip on both the reported screw and the one received are silver, it is not possible to confirm the screw received is the one whose tip is visible in the photo.The manufacturing records for both lots were reviewed and the manufacturing dates are approximately 18 months apart; july 1, 2021 for 42.231.655, lot 132p018, and january 30, 2023 for 42.231.665, lot 3266p86.The review also fully reconciled the documented quantities for both lots.A dimensional inspection of the returned screw confirmed it was the 42.231.655 as etched on the screw.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint cannot be confirmed as the screw was returned without the packaging and a review of the manufacturing dates of the screw reported and the screw received are over 18 months apart.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.H3, h4, h6: device history record (dhr) review conducted: part number: 42.231.655 lot number: 132p018 manufacturing site: mezzovico release to warehouse date: 01 jul 2021 a manufacturing record evaluation was performed for the not sterile finished lot number, and no non-conformances were identified.Device history record (dhr) review: part: 42.231.655 synthes lot:3266p86 supplier lot: n/a release to warehouse date: feb 06 2023 manufactured by: synthes gmbh no ncrs were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM CANN VAL SCREW OPTILINK(TM)/55MM
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico 6805
SZ   6805
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key18928617
Report Number8030965-2024-03737
Device Sequence Number19945857
Product Code JDQ
UDI-Device Identifier10886982259110
UDI-Public(01)10886982259110
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K162124
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number42.231.655
Device Lot Number132P018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/29/2024
Initial Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown